question-icon

What causes hives and itching after taking Synthroid?

default
Posted on Sat, 14 Jun 2014
Question: I am taking synthroid and having side effects like hives and itching.my doctor said it not the synthroid and to continue. What should I do?
doctor
Answered by Dr. Albana Sejdini (1 hour later)
Brief Answer:
Suggested to shift to another brand...

Detailed Answer:
Hi there,

If the hives and itching started after you started taking synthroid, then, if I was your caring doctor would ask to run thyroid function test. If breaking of hives and itching is unbearable, I'd shift to another brand.

A drug (like Synthroid) consists of active ingredient (Levothyroxine) and other inactive ingredients. These inactive ingredients might be the culprit for your hives and itching. You can shift to another brand containing the active ingredient levothyroxine, e.g. Levoxyl, Levothroid, etc.) and see if any difference.

Hope it helped! Let me know if you have further queries!
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 6754 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes hives and itching after taking Synthroid?

Brief Answer: Suggested to shift to another brand... Detailed Answer: Hi there, If the hives and itching started after you started taking synthroid, then, if I was your caring doctor would ask to run thyroid function test. If breaking of hives and itching is unbearable, I'd shift to another brand. A drug (like Synthroid) consists of active ingredient (Levothyroxine) and other inactive ingredients. These inactive ingredients might be the culprit for your hives and itching. You can shift to another brand containing the active ingredient levothyroxine, e.g. Levoxyl, Levothroid, etc.) and see if any difference. Hope it helped! Let me know if you have further queries! Dr.Albana